MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7D; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7D; QEW
Catalog Number CAT7DKIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510(k) number that also applies to this complaint: k210083.The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the cephalic vein graft using an indigo system aspiration catheter 7d (cat7d) and a non-penumbra sheath.During the procedure, the physician advanced the cat7d through the sheath and to the face of the clot in the arteriovenous (av) graft.While advancing and retracting the cat7d with aspiration for approximately 90 seconds to remove clot in the vessel, the physician fractured the cat7d at the proximal end that was outside of the sheath¿s valve.It was reported that approximately one inch of the fractured cat7d was outside of the sheath.The physician inserted a guidewire through the fractured cat7d and then intentionally cut the proximal end of the cat7d to advance the guidewire further through the cat7d.Afterwards, the physician was able to pull and remove the fractured cat7d and guidewire together as a unit out from the sheath.The procedure was completed using an indigo system aspiration catheter 7 (cat7), the same sheath, and the same guidewire.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned cat7d confirmed a fracture on the catheter shaft.This damage likely occurred during manipulation of the catheter with aspiration to remove clot in the vessel.If the device is repeatedly manipulated against tough clot during use, the catheter shaft may fatigue and subsequently fracture.Further evaluation revealed an additional fracture and kinks on the cat7d.Based on the reported event, the additional fracture is incidental to the reported complaint and was made in an attempt to remove the fractured distal segment of the catheter from the sheath.The root cause of the kinks could not be determined.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 7D
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17936041
Report Number3005168196-2023-00463
Device Sequence Number12362557
Product Code QEW
UDI-Device Identifier00815948023970
UDI-Public815948023970
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K193595
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2026
Device Catalogue NumberCAT7DKIT
Device Lot NumberH00002356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Date Report Sent to FDA01/01/2005